Get involved! Send your photos, video, news & views by texting EJ NEWS to 80360 or e-mail us
Warning that lethal 'designer' drug could be circulating in area
11:38am Sunday 22nd June 2014 in News
A WARNING has been issued about a potentially fatal new 'designer' drug.
Police believe the drug, called 4,4-DMAR is circulating in the area.
The drug has been implicated in deaths elsewhere in the UK and abroad.
4,4-DMAR (Paramethyl-4-methylaminorex), is not currently a banned substance but has been mixed with other controlled drugs with fatal consequences. Its presence has been detected following the deaths of more than 20 people in Northern Ireland and others in Hungary.
Intelligence has now revealed that the drug may be being supplied in Shropshire, sparking concern that it might also be available in other parts of West Mercia and Warwickshire.
Detective Inspector Tom Harding said that 4,4-DMAR was sometimes supplied as crystal miaow and was also passed off in white powder form as cocaine.
It has also been seized abroad in the form of speckled brown tablets with a cherry or cross motif on them.
Taking 4,4-DMAR can cause serious side effects including psychotic symptoms, hyperthermia, foaming at the mouth, breathing problems and cardiac arrest, especially after a high dose or in combination with other drugs.
Det Insp Harding said: “This new psychoactive substance is potentially lethal and we have reason to believe that it is for sale in and around Shropshire, and possibly elsewhere.
“Such drugs are known as ‘legal highs’ but just because they are not currently banned does not mean they are not dangerous. Taking them in combination or mixed with other controlled or illegal drugs could have tragic consequences. That has already been highlighted by the deaths in Northern Ireland and elsewhere in Europe.
“People who are involved in taking such substances need to be aware of the danger posed by this and we would appeal to anyone who knows anything about the supply of 4,4-DMAR or illegal drugs to contact the police immediately on the non-emergency number 101.
“We realise there are some people who may not want to talk to us directly and would wish to remain anonymous, in which case I would urge them to contact the independent charity Crimestoppers on 0800 555 111.”
Details can also be passed to Crimestoppers online at www.crimestoppers-uk.org.
Anyone who has taken any substance that resembles this legal high and starts to experience any adverse effects such as rapid heart rate, to seek medical assistance immediately.
Comments are closed on this article.